MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC KIWI VACUUM ASSISTED DELIVERY SYSTEM; VACUUM EXTRACTOR

CLINICAL INNOVATIONS, LLC KIWI VACUUM ASSISTED DELIVERY SYSTEM; VACUUM EXTRACTOR
Model Number VAC-6000C
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
No product evaluation could be performed because the device was not retained for investigation and no photos were provided.An additional investigation will be opened if/when the device is returned or more details are provided.Investigation description a dhr review was performed and no deviations or ncrs were found to be initiated for lot# 220663.Risk assessment per fmea risk-0029 rev.02, the complaint may be associated with the following potential failure mode: note: potential failure modes 1 - 6 share the same the same potential causes and are grouped together in the list below.Potential failure mode 7 is listed separately.Potential failure mode 1: user fails to follow recommendations of abandonment; 1) if no descent (progress) of the head occurs after 2 tractions.2) if delivery is not achieved or imminent after 4 tractions, or 3) if the vacuum cup detaches ("pops-off") twice.Potential effects: excessive attempts lead to fetal or maternal injury potential failure mode 2: user fails to locate the flexion point and locates the device on a different area potential effects: using the device on a different location other than flexion point cause inappropriate use of the device potential failure mode 3: user locates the flexion point but fails to note distance where finger meets introitus (fails to calculate the distance) potential effects: user inserts the device on a different location causing inappropriate use of device potential failure mode 4: user fails to push cup posteriorly along maternal midline over flexion point potential effects: user inserts the device on a different location causing inappropriate use of device potential failure mode 5: user fails to establish appropriate level (450 - 600 mmhg) of vacuum potential effects: the device disengages/pops off the fetal head potential failure mode 6: user creates vacuum but fails to exclude any maternal tissue potential cause: failure to exclude any maternal tissue causes cup detachment/pop-off harm 1: hematoma severity: 4 potential cause: lack of attention, not qualified personnel probability of occurrence: 1 risk is considered "monitor" harm 2: abrasion severity: 2 potential cause: lack of attention, not qualified personnel probability of occurrence: 1 risk is considered "acceptable" harm 3: fracture severity: 3 potential cause: lack of attention, not qualified personnel probability of occurrence: 1 risk is considered "acceptable" harm 4: laceration severity: 3 potential cause: lack of attention, not qualified personnel probability of occurrence: 1 risk is considered "acceptable" harm 5: death severity: potential cause: lack of attention, not qualified personnel probability of occurrence: 1 risk is considered "monitor" potential failure mode 7: user fails to initiate traction along axis of pelvis potential effects: excessive force is used harm 1: hematoma severity: 4 potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel probability of occurrence: 1 risk is considered "monitor" harm 2: abrasion severity: 2 potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel probability of occurrence: 1 risk is considered "acceptable" harm 3: fracture severity: 3 potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel probability of occurrence: 1 risk is considered "acceptable" harm 4: laceration severity: 3 potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel probability of occurrence: 1 risk is considered "acceptable" harm 5: death severity: potential cause: user moves handle up and down while pulling; user moves handle side to side while pulling; not qualified personnel probability of occurrence: 1 risk is considered "monitor" root cause analysis no root cause can be determined because the complaint is not confirmed.
 
Event or Problem Description
In the customers words: today i was informed about the incident by mr.(b)(6) (specialist materiovigilance medical devices).An incident occurred in (b)(6) clinic in (b)(6) on (b)(6) 2023.The kiwi slipped twice and failed to build a vacuum.Since the child passed away, the question arises whether this delay has an influence on it.The report was made to swissmedic on may 15, 2023.Follow up question responses: is the device available to be sent back for evaluation? when you state the "kiwi slipped", does this mean the device cup popped off of the infant's head after traction/pulling force was initiated? what time was the vacuum applied to the baby's head? what time were each of the "slips" documented? what time was the cup removed? total time the vacuum was applied? and what time was the baby delivered? where was the cup place on the baby's head? was it placed on the flexion point? was the baby delivered vaginally by any other method (forceps) or by c-section? had the physician been trained on how to use the kiwi device? were the kiwi ifu's followed? was the suction checked prior to using on the physician's gloved hand? what was the estimated fetal weight of infant? how many weeks gestation was the infant? was an autopsy performed? if so, what were the results? are there any additional patient and/or pregnancy details relevant to this incident? 1.Device available: no; unfortunately it was disposed during resuscitation.2.The kiwi-device fell off with minimal traction during a second after correct application on the babies head; this twice, isp +3 3.The application of a kiwi-device including previous vaginal examination and pressure build-up requires about 10-15 seconds each; this process was completely trouble-free; for more detail, see answer number 2.4.Isp +3 (inter spinal +3); centre line, next to the small fontanelle, according to the flection point 5.Finally spontaneous vaginal birth; after slight fundal pressure with the next contraction; no indication for a c-section nor forceps because of good pressure and perfect compliance of the mother 6.I have obstetric experience since 1997; as a trained specialist since 2003.7.Kiwi ifu's followed? i don't understand your question.What is the abbreviation of "ifu"? 8.Estimated weight: 3300 gr by the gynaecologist who looked after the expectant mother during pregnancy 9.Week of pregnancy: 40 2/7 10.There was no autopsie; clinically it was clearly a meconium aspiration.11.Histology of the placenta: meconic deposits chorion plate, mild subacute chorionic amnionitis.

Brand Name
KIWI VACUUM ASSISTED DELIVERY SYSTEM
Common Device Name
VACUUM EXTRACTOR
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
Manufacturer (Section G)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
Manufacturer Contact
zulmar molina
747 w 4170 s
murray, UT 84123
MDR Report Key17193519
Report Number1722684-2023-00007
Device Sequence Number17562883
Product Code HDB
UDI-Device Identifier00814247020628
UDI-Public00814247020628
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K981260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model NumberVAC-6000C
Device Lot Number220663
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Initial Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown